MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Model Number MI1000 MED-EL CONCERT
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Failure of Implant (1924); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 07/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user underwent a revision surgery on (b)(6) 2021 to try a re-insertion of the electrode array which migrated out from the cochlea.The full active electrode array migrated.It was decided to re-implant the user with a new device during the surgery.
 
Additional Manufacturer Narrative
Conclusions: device investigations did not reveal any device defect or problem which is expected to have been present whilst implanted.This finding was expected, because according to the recipient report the active electrode migrated postoperatively outside of the cochlea.During device investigation damage of in the electrode array due to device minute mobility was found, which was most likely caused by re-insertion attempts during revision surgery.Therefore it was decided to explant the device.The investigation results appear to match the problems mentioned in the recipient report.This is a final report.
 
Event or Problem Description
The user underwent a revision surgery on (b)(6) 2021 to try a re-insertion of the electrode array which migrated out from the cochlea.The full active electrode array migrated.Based on intra-operative measurements it was decided to reimplant with a new device.

Brand Name
MED-EL MAESTRO COCHLEAR IMPLANT SYSTEM
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
MDR Report Key12120320
Report Number9710014-2021-00486
Device Sequence Number4817066
Product Code MCM
UDI-Device Identifier09008737062743
UDI-Public(01)09008737062743
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMI1000 MED-EL CONCERT
Device Catalogue Number07673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date07/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR